Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 338, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2006, 5:25 PM EDT for Muscogee County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2006, 5:25 PM EDT (21:25 UTC)
- Expired
- Jun 25, 2006, 6:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Muscogee County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:30 PM EDT | TSTM WND DMG | Columbus, GA | NUMEROUS TREES DOWN THROUGHOUT MUCH OF COLUMBUS...ESPECIALLY THE SOUTHERN PORTIONS OF THE CITY. SEVERAL HOMES DAMAGED WITH TREES THROUGH THE ROOFS. SOME ROADS BLOCKED WITH DOWNED TREES AND TREE DEBRIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 535 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 252125
SVRFFC
GAC215-252200-
/O.NEW.KFFC.SV.W.0338.060625T2125Z-060625T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT SUN JUN 25 2006
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 600 PM EDT
* AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM COLUMBUS TO 7 MILES EAST OF COLUMBUS...
AND MOVING NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
UPATOI AND MIDLAND.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3246 8498 3252 8498 3256 8503 3259 8505
3259 8491 3257 8485 3257 8470 3255 8468
3245 8479 3240 8492
$$
191 follow-up statement
000
WWUS52 KFFC 252155
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT SUN JUN 25 2006
GAC215-252204-
/O.EXP.KFFC.SV.W.0338.000000T0000Z-060625T2200Z/
MUSCOGEE GA-
554 PM EDT SUN JUN 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR MUSCOGEE COUNTY EXPIRES AT 600
PM EDT...
AT 552 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COLUMBUS TO
MIDLAND...AND MOVING NORTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UPATOI.
THESE STORMS HAVE PRODUCED FROM 1 TO 3 INCHES OF RAIN ACROSS MUCH OF
THE COLUMBUS AREA. SOME FLOODING OF STREETS AND LOW-LYING AREAS HAS
BEEN REPORTED.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3246 8498 3252 8498 3256 8503 3259 8505
3259 8491 3257 8485 3257 8470 3255 8468
3245 8479 3240 8492
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:59 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 25, 2:59 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 259 PM EDT SUN JUN 25 2006 .SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT) CONVECTION IS FIRING THIS AFTERNOON ALONG A STATIONARY FRONT EXTENDING FROM THE NORTHEAST GEORGIA MOUNTAINS BACK TO NEAR THE LA GRANGE AREA. MEANWHILE MOISTURE ASSOCIATED WITH TROPICAL WAVE OVER NORTH FLORIDA IS SPREADING NORTHWEST. THE UPPER LEVEL LOW OVER THE MIDWEST WILL DEEPEN THROUGH TOMORROW EVENING...WHILE A SURFACE LOW OVER THE GULF LIFTS NORTHEAST ALONG THE SURFACE BOUNDARY. THIS WILL INCREASE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH THE STRONGER STORMS...ESPECIALLY OVER THE NORTHEAST MOUNTAINS THROUGH TOMORROW AS TROPICAL WAVE MOVES NORTHWARD JUST OFFSHORE SOUTHEAST COAST. UPPER LEVEL SHORT WAVE LIFTS NORTHEAST ON TUESDAY...PUSHING THE FRONT EASTWARD AND INTRODUCING DRIER AIR TO NORTHWEST GEORGIA BY TUESDAY AFTERNOON. WITH CLOUDS AND RAIN...HIGH TEMPERATURES WILL BE BELOW NORMAL THROUGH SHORT TERM PERIODS. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ANOTHER SHORTWAVE DEEPENS OVER MIDWEST BY THURSDAY...WITH IMPULSESE ROTATING AROUND BASE OF LOW BEGINNING ON FRIDAY AND ANOTHER WEAK SURFACE BOUNDARY SET UP OVER OUR FORECAST AREA THROUGH NEXT WEEKEND...CONTINUED CHANCE POPS FRIDAY THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 69 82 67 86 / 60 50 40 20 ATHENS 69 83 67 86 / 60 60 50 20 GAINESVILLE 68 79 66 83 / 70 70 60 30 ROME 70 87 65 90 / 70 60 40 20 COLUMBUS 71 88 70 90 / 40 40 30 20 MACON 71 88 69 91 / 50 50 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 12
Hazardous weather outlook, Jun 25, 5:42 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 542 AM EDT SUN JUN 25 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 542 AM EDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS NORTH AND CENTRAL GEORGIA TODAY AND CONTINUE TONIGHT. .SYNOPSIS... A STATIONARY FRONT EXTENDED ALONG THE APPALACHIAN MOUNTAINS FROM VIRGINIA AND THE WESTERN CAROLINAS INTO NORTH GEORGIA. A TROPICAL LOW PRESSURE SYSTEM NEAR VERO BEACH FLORIDA WILL MOVE NORTHWEST TO NEAR TALLAHASSEE LATE TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. ALSO OCCASIONAL HEAVY DOWNPOURS OF RAIN MAY CAUSE TEMPORARY STREET FLOODING IN SLOW DRAINING AREAS. THE MOST LIKELY TIME OF THE CONVECTION WILL BE AFTER 2 PM AND WILL CONTINUE THROUGH MIDNIGHT. .DISCUSSION... THE AIR MASS WILL BE MODERATELY UNSTABLE THIS AFTERNOON AND EVENING. CAPES WILL RANGE FROM 400 TO 800...AND LIFTED INDEX VALUES WILL RANGE FROM MINUS 2 TO MINUS 5. AFTERNOON HEATING COMBINED WITH INCREASING LOW LEVEL TROPICAL MOISTURE WILL CAUSE THUNDERSTORMS TO DEVELOP ALONG AND EAST OF THE STATIONARY FRONT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY...TUESDAY AND AGAIN ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION BUT ACTIVATION IS NOT LIKELY THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 25, 2:54 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 254 PM EDT SUN JUN 25 2006 GAZ033-034-044-045-054-055-057-252000- 254 PM EDT SUN JUN 25 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN FAYETTE...HENRY...CLAYTON...DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 400 PM EDT... AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM DUNWOODY TO PEACHTREE CITY...MOVING NORTHEAST AT 10 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH AND RAINFALL RATES OF 1.0 TO 1.5 INCHES OF RAINFALL PER HOUR. DUE TO THE HEAVY RAIN...PONDING OF WATER ON ROADWAYS IS LIKELY.
Special weather statement, Jun 25, 2:56 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 256 PM EDT SUN JUN 25 2006 GAZ066-251945- 256 PM EDT SUN JUN 25 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND FREQUENT LIGHTNING IN TROUP COUNTY UNTIL 345 PM EDT... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST SOUTHWEST OF HARRISONVILLE...MOVING NORTHEAST AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES SLOWLY NORTHEAST. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 25, 3:05 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 305 PM EDT SUN JUN 25 2006 GAZ024-025-252000- 305 PM EDT SUN JUN 25 2006 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT LIGHTING IN EASTERN JACKSON AND BANKS COUNTIES UNTIL 400 PM EDT... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG...PERSISTENT THUNDERSTORMS ACROSS SOUTHERN BANKS AND EASTERN JACKSON COUNTIES FROM HOMER TO COMMERCE...MOVING SOUTHWEST AT 5 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS INCLUDING THE CITIES OF HOMER...BANKS CROSSING...AND COMMERCE. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 25, 3:39 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 339 PM EDT SUN JUN 25 2006 GAZ067-252030- 339 PM EDT SUN JUN 25 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN MERIWETHER COUNTY UNTIL 430 PM EDT... AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORMS OVER LUTHERSVILLE. THE THUNDERSTORM SHOWED VERY LITTLE MOVEMENT. RAINFALL AMOUNTS BETWEEN 1.0 AND 1.5 INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS...INCLUDING THE CITIES OF LUTHERSVILLE. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 25, 5:15 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 PM EDT SUN JUN 25 2006 GAZ038-050-252145- 515 PM EDT SUN JUN 25 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN GREENE AND OGLETHORPE COUNTIES UNTIL 545 PM EDT... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL LINE OF STRONG THUNDERSTORMS DEVELOPING FROM MAXEYS TO GREENSBORO...MOVING WEST AT 5 MPH. FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jun 25, 5:21 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 521 PM EDT SUN JUN 25 2006 GAZ089-252215- 521 PM EDT SUN JUN 25 2006 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WIND GUSTS IN MUSCOGEE COUNTY UNTIL 615 PM EDT... AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM 5 MILES NORTH OF COLUMBUS TO 8 MILES SOUTHEAST OF COLUMBUS...MOVING NORTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH. THIS STORM WILL AFFECT MUCH OF THE COLUMBUS AREA. HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING...POOR DRAINAGE AND FLOOD PRONE AREAS. MOTORISTS IN THE AREA SHOULD BE ALERT FOR AREAS OF SEVERELY REDUCED VISIBILITY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:10 PM EDT | Flash Flood Warning | FFC | Dawson | 3 hr |
| Jun 25, 2:51 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 39 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.